Illiquidity, Position limits, and Optimal Investment for Mutual Funds

Author: 

Dai, M
Jin, H
Liu, H

Publication Date: 

2011

Journal: 

Journal of Economic Theory

Last Updated: 

2021-03-20T04:18:35.8+00:00

Issue: 

4

Volume: 

146

page: 

1598-1630

abstract: 

We study the optimal trading strategy of mutual funds that face both position limits and differential illiquidity. We provide explicit characterization of the optimal trading strategy and conduct an extensive analytical and numerical analysis of the optimal trading strategy. We show that the optimal trading boundaries are increasing in both the lower and the upper position limits. We find that position limits can affect current trading strategy even when they are not currently binding and other seemingly intuitive trading strategies can be costly. We also examine the optimal choice of position limits.

Symplectic id: 

189419

Download URL: 

Submitted to ORA: 

Not Submitted

Publication Type: 

Journal Article